Alert archive / Oklahoma / Flash Flood Watches in 2008
Flash Flood Watch 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 7, 2008, 3:22 AM CDT for 6 counties in Oklahoma. It took effect at May 7, 2008, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 3:22 AM CDT (08:22 UTC)
- In effect from
- May 7, 2008, 7:00 AM CDT
- Expired
- May 8, 2008, 3:14 AM CDT
- In force
- 20 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 6, 9:08 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, May 6, 9:08 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 908 PM CDT TUE MAY 6 2008 .DISCUSSION... A PAIR OF THUNDERSTORM COMPLEXES TO KEEP AN EYE ON OVERNIGHT. MCS MOVING ACROSS CENTRAL/SW KANSAS CONTINUES TO PRODUCE SEVERE WIND REPORTS AND PER RADAR AND SFC OBS HAS DEVELOPED A NICE COLD POOL ON THE NORTH SIDE. AIRMASS IS MORE CAPPED TO THE EAST BUT COLD POOL SHOULD CONTINUE TO SUPPORT A SE PROPAGATION FOR A TIME... GOOD CHANCE OF STORMS AFFECTING AREAS NORTH AND WEST OF TULSA AFTER MIDNIGHT. OTHER STORMS ONGOING OVER WEST TEXAS SHOULD CONTINUE TO EVOLVE INTO A LINEAR MCS OVERNIGHT AS UPPER AIR SUPPORT FROM APPROACHING UPPER LOW INCREASES...THIS ACTIVITY COULD ALSO IMPACT WESTERN COUNTIES TOWARD SUNRISE. THIS ALL ADDS UP TO RELATIVELY HIGH POPS 06-12Z OVER THE WESTERN THIRD OF FORECAST AREA TAPERING TO SLIGHT CHANCE IN THE EAST. 00Z WRF DOES NOT HAVE A GOOD HANDLE ON THE ONGOING CONVECTION AND KEEPS AREA DRY THROUGH 12Z. OVERALL CHANGES TO THE FORECAST WILL BE SMALL... MAINLY TO REDUCE RAIN CHANCES OVER MOST OF THE AREA THROUGH 06Z. && .PREV DISCUSSION... /ISSUED 404 PM CDT TUE MAY 6 2008/ DISCUSSION... A FEW SHOWERS REMAIN ACROSS WEST CENTRAL ARKANSAS BUT OTHERWISE THE PRECIPITATION HAS ENDED ACROSS THE FORECAST AREA FOR THE TIME BEING. THIS WILL CHANGE HOWEVER AS AN UPPER LOW MOVES FROM ITS CURRENT LOCATION OVER NORTHERN MEXICO INTO OKLAHOMA BY WEDNESDAY AFTERNOON. AN MCS IS EXPECTED TO DEVELOP WELL TO OUR WEST LATER THIS EVENING AND WILL MOVE EAST ACROSS OUR FORECAST AREA LATE TONIGHT AND WEDNESDAY MORNING. STRONG FORCING ASSOCIATED WITH THE APPROACHING UPPER LOW SHOULD MAINTAIN THE MCS ACROSS OUR AREA SO POPS WILL BE NEAR 100 PERCENT. WILL SIDE WITH THE FASTER ECMWF AND CANADIAN ON THE TIMING OF THE PRECIPITATION LATE TONIGHT AND IN THE MORNING. DAMAGING WINDS AND PERHAPS SOME HAIL MAY ACCOMPANY THE LEADING EDGE OF THE MCS WITH HEAVY RAIN ALSO A THREAT. THE EXTENT OF THE SEVERE WEATHER THREAT WEDNESDAY AFTERNOON AND EVENING DEPENDS ON HOW QUICKLY THE MORNING ACTIVITY CLEARS OUT. IF WE CAN GET SOME HEATING...REDEVELOPMENT OF LOW TOPPED SUPERCELLS WILL BE LIKELY WITH A HIGHER END SEVERE THREAT POSSIBLE IN FAR SOUTHEAST OKLAHOMA. MODELS DIFFER ON THE EXACT TRACK OF THE LOW AND THE EVENTUAL TRACK WILL DETERMINE WHERE ANOTHER SIGNIFICANT BAND OF RAINFALL SETS UP LATE WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME WILL LEAN TOWARDS THE MORE NORTHERN ECMWF AND UKMET WHICH WOULD TEND TO KEEP THE HEAVIEST RAINFALL JUST TO OUR NORTH. THUS WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. STILL WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IN THE EXTENDED...DID NOT CHANGE THE PREVIOUS FORECAST POPS MUCH AS THAT THINKING REMAINS VALID BASED ON THE 12Z MODEL DATA. LOW RAIN CHANCES APPEAR EVERY 2 TO 3 DAYS AS A SERIES OF COLD FRONTS MOVE ACROSS THE AREA. FOLLOWED A BLEND OF THE ECMWF AND GFS IN THE EXTENDED BUT LEANED TOWARDS THE SLOWER ECMWF ON FRONTAL TIMING BY DAY 7. DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT DID LEAN CLOSER TO THE COLDER GUIDANCE ON MINIMUMS WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 73 55 78 / 70 100 60 10 FSM 63 73 55 79 / 30 100 60 20 MLC 63 73 56 79 / 60 100 40 10 BVO 62 73 55 77 / 70 100 70 10 FYV 60 71 55 72 / 50 100 60 20 BYV 60 70 54 71 / 50 100 70 20 MKO 63 73 55 78 / 60 100 50 10 MIO 63 73 54 75 / 60 100 70 10 F10 63 73 56 78 / 60 100 40 10 HHW 63 74 58 81 / 30 100 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....14
Hazardous weather outlook, May 6, 11:35 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1135 PM CDT TUE MAY 6 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1135 PM CDT TUE MAY 6 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTHEAST KANSAS LATE THIS EVENING WILL MOVE INTO NORTHEAST OKLAHOMA AFTER MIDNIGHT. THIS COMPLEX OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL. ADDITIONAL THUNDERSTORMS OVER NORTHWEST TEXAS MAY ALSO AFFECT PORTIONS OF EASTERN OKLAHOMA LATE TONIGHT...LIKELY TOWARDS DAWN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHEAST OKLAHOMA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE AFOREMENTIONED COMPLEX OF STORMS AND ANOTHER COMPLEX MOVING IN FROM NORTHWEST TEXAS WILL BRING HEAVY RAINFALL TO MUCH OF THE AREA WEDNESDAY...ALONG WITH A CONTINUED THREAT OF HAIL AND STRONG WINDS. AS A POTENT UPPER LOW APPROACHES WEDNESDAY AFTERNOON...THE THREAT OF SIGNIFICANT SEVERE THUNDERSTORMS AND POSSIBILITY OF TORNADOES WILL INCREASE. HOWEVER...THE SEVERE WEATHER THREAT IS HIGHLY DEPENDANT ON THE EXTENT OF LINGERING CLOUDS AND RAIN FROM THE MORNING THUNDERSTORMS. RIGHT NOW IT APPEARS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AREAS SOUTHEAST OF THE UPPER LOW...WILL HAVE THE HIGHEST THREAT OF SEVERE WEATHER...WHILE THE MAIN THREAT TO THE NORTH WILL BE HEAVY RAINFALL. A COLD FRONT WILL STALL IN THE VICINITY OF OKLAHOMA AS AN UPPER SYSTEMS MOVES ACROSS THE PLAINS LATE FRIDAY AND SATURDAY. THIS WILL LIKELY SPAWN MORE THUNDERSTORMS. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA ON WEDNESDAY...WITH A VARIETY OF IMPACTS POSSIBLE INCLUDING FLASH FLOODING AND DAMAGING THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:02 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 7, 6:15 AM CDT | Special Weather Statement | TSA | Rogers | 45 min |
| May 7, 6:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 63 min |
| May 7, 6:50 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 25 min |
| May 7, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 53 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| May 7, 7:49 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 56 min |
| May 7, 8:18 AM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okmulgee, Osage, Pawnee and 3 more | 33 days |
| May 7, 8:55 AM CDT | Special Weather Statement | TSA | Delaware | 65 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 45 min |
| May 7, 9:17 AM CDT | Special Weather Statement | TSA | Muskogee | 43 min |
| May 7, 9:30 AM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| May 7, 9:44 AM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| May 7, 10:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 7, 11:18 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| May 7, 11:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 33 days |
| May 7, 12:22 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 7 more | 37 days |
| May 7, 12:48 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Osage and 3 more | 37 days |
| May 7, 1:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 3 more | 37 days |
| May 7, 2:05 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 6 hr |
| May 7, 2:42 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| May 7, 4:29 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 61 min |
| May 7, 5:31 PM CDT | Special Weather Statement | TSA | Creek | 59 min |
| May 7, 5:48 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| May 7, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 46 min |
| May 7, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 43 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 67 min |
| May 7, 6:41 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 64 min |
| May 7, 6:42 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 5 hr |
| May 7, 6:54 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 7, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 5 more | 64 min |
| May 7, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 63 min |
Nearby
Flash Flood Watches in Oklahoma, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.